Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Marquette, MI

July 9, 2012Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 9, 2012, 2:58 PM CDT for Menominee County, Michigan. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2012, 2:58 PM CDT (19:58 UTC)
Expired
Jul 9, 2012, 3:45 PM CDT
In force
47 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Menominee County, MI

The radar

The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:25 PM CDTTSTM WND DMG1 Sw Menominee, MIDELAYED REPORT. EXTENSIVE TREE DAMAGE AT THE RIVERSIDE GOLF CLUB. MANY TREES GREATER THAN TWO FEET IN DIAMETER WERE UPROOTED ACROSS THE COURSE. VERY STRONG WINDS OBSERVED BY THE GOLF CLUB STAFF. NO APPARENT DAMAGE TO ANY BUILDINGS. TIME ESTIMATED FROM RADAR.
Jul 9, 3:25 PM CDTTSTM WND DMG2 Wsw Menominee, MIDELAYED REPORT. DOZENS OF SNAPPED BRANCHES AND SEVERAL LARGE TREES GREATER THAN 18 INCHES IN DIAMETER FELL ONTO GRAVE MARKERS AT RIVERSIDE CEMETERY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WUUS53 KMQT 091958
SVRMQT
MIC109-092045-
/O.NEW.KMQT.SV.W.0035.120709T1958Z-120709T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
258 PM CDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 345 PM CDT

* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF STEPHENSON...OR 13 MILES NORTH OF MENOMINEE...AND
  MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MENOMINEE...CARBONDALE AND BIRCH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4510 8766 4519 8775 4534 8766 4531 8758
      4523 8751 4512 8760 4510 8758 4509 8760
TIME...MOT...LOC 1958Z 332DEG 12KT 4529 8771
WIND...HAIL 60MPH 1.00IN

$$

KLUBER
2 follow-up statements
777 
WWUS53 KMQT 092021
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
321 PM CDT MON JUL 9 2012

MIC109-092045-
/O.CON.KMQT.SV.W.0035.000000T0000Z-120709T2045Z/
MENOMINEE MI-
321 PM CDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHERN MENOMINEE COUNTY UNTIL 345 PM CDT...

AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTH OF MENOMINEE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MENOMINEE AND BIRCH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4510 8766 4519 8775 4526 8767 4523 8751
      4512 8760 4510 8758 4509 8760
TIME...MOT...LOC 2021Z 332DEG 12KT 4522 8766
WIND...HAIL 60MPH 1.00IN

$$

KLUBER
810 
WWUS53 KMQT 092032
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
332 PM CDT MON JUL 9 2012

MIC109-092045-
/O.CON.KMQT.SV.W.0035.000000T0000Z-120709T2045Z/
MENOMINEE MI-
332 PM CDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHERN MENOMINEE COUNTY UNTIL 345 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MENOMINEE...MOVING SOUTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MENOMINEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4510 8766 4516 8772 4520 8761 4519 8755
      4512 8760 4510 8758 4509 8760
TIME...MOT...LOC 2031Z 346DEG 22KT 4510 8763
WIND...HAIL 60MPH 1.00IN

$$

KLUBER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:51 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 9, 12:51 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
151 PM EDT MON JUL 9 2012

.UPDATE...
HAVE UPDATED THE FCST A COUPLE OF TIMES THIS MORNING...TO INCREASE
POPS AND TS PROBABILITIES...ASSOICATED WITH THE SHORTWAVE THAT HAS
PROPIGATED ACROSS THE AREA FROM THE NW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 507 AM EDT MON JUL 9 2012

WV IMAGERY AND RUC ANALYSIS INDICATED WNW MID/UPPER LEVEL FLOW
THROUGH THE NRN GREAT LAKES BTWN A RIDGE OVER WRN NOAM AND A TROUGH
FROM FROM ERN CANADA INTO THE NE CONUS. A WEAK UPSTREAM SHORTWAVE
TROUGH OVER NRN ONTARIO NEAR CYPL SUPPORTED AN AREA OF MID LEVEL
CLOUDS AND AN ISOLD TSRA BTWN CYPL/CYQT. AT THE SFC...WITH A RIDGE
EXTENDING FROM THE NRN PLAINS INTO THE UPPER GREAT LAKES...A VERY
WEAK GRADIENT PERSISTED OVER THE CWA. IR LOOP SHOWED PATCHY MID
CLOUDS INTO UPPER MI AND SOME STRATUS FROM ONTONAGON TO IWD THAT HAD
MOVED IN OFF OF WRN LAKE SUPERIOR.

TODAY...DAYTIME HEATING PUSHING TEMPS INTO THE MID TO UPPER 70S
RESULTING IN MLCAPE VALUES TO AROUND 400 J/KG. SIMILAR TO
SUNDAY...FCST SOUNDINGS (600-700 MB INVERSION AND DRY AIR ABOVE 700
MB) ARE LESS THAN FAVORABLE FOR TSTMS. HOWEVER...THE CYPL SHRTWV
COMBINED WITH LOW LEVEL CONV NEAR LAKE BREEZE BOUNDARIES SHOULD BE
ENOUGH TO SUPPORT ISOLD AFTERNOON SHRA/TSRA DEVELOPMENT OVER INLAND
CNTRL UPPER MI THAT COULD SPREAD TO THE SOUTHEAST. WITH WET-BULB
ZERO HEIGHTS ONLY AROUND 8K FT AND DCAPE VALUES NEAR 1K J/KG...SOME
SMALL HAIL AND GUSTY WINDS MAY BE POSSIBLE IF ANY TSRA DEVELOP.

TONIGHT...MODELS SUGGEST THAT ANOTHER WEAK SHRTWV WILL MOVE TOWARD
UPPER MI LATE TONIGHT. THE NAM WAS AN OUTLIER COMPARED TO OTHER
MODELS IN PRODUCING PCPN ASSOCIATED WITH THIS FEATURE...LEFT THE
FCST DRY FOR NOW. FAVORABLE RADIATIONAL COOLING WITH SLIGHTLY LOWER
DEWPOINTS INTO THE REGION SHOULD ALLOW TEMPS TO FALL INTO THE UPPER
40S TO AROUND 50 INLAND WITH READINGS IN THE UPPER 50S NEAR LAKE
SUPERIOR.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 507 AM EDT MON JUL 9 2012

STARTING 12Z TUE...THERE WILL BE AN AMPLIFIED MID/UPPER LEVEL RIDGE
OVER THE W CONUS EXTENDING N THROUGH WRN CANADA. ALSO...THERE WILL
BE A MID/UPPER LEVEL TROUGH OVER E CANADA AND E CONUS...INCLUDING
OVER THE GREAT LAKES REGION. THIS PUTS THE CWA UNDER NW FLOW
ALOFT...AND THERE WILL BE THE USUAL EMBEDDED SHORTWAVES IN THIS FLOW
PATTERN. CLOSER TO THE SFC...THE MAIN AREA OF HIGH PRESSURE WILL BE
TO THE SW OF THE CWA AT 12Z TUE...SO LOW LEVEL FLOW WILL GENERALLY
BE FROM THE NW. EXPECT THE UPPER LEVEL PATTERN TO WEAKEN THROUGH THE
REST OF THE PERIOD AS THE UPPER JET FOCUSES WELL N OF THE CONUS. BY
THU...THE N PORTION OF THE UPPER RIDGE OVER THE W WILL HAVE MOVED
INTO CENTRAL CANADA AND FAR NCENTRAL CONUS /INCLUDING OVER THE CWA/.
ALSO DURING THIS TIME...THE SFC HIGH WILL HAVE MOVED SE OFF THE
CWA...BRINGING MORE SW LOW LEVEL FLOW. AN UPPER TROUGH LOOKS TO MOVE
INTO E/CENTRAL CANADA FRI THROUGH SUN...BRINGING INCREASED SLY FLOW
AS A SFC TROUGH PUSHES INTO THE NRN PLAINS.

THE PRECIP ASPECT OF THE FORECAST LOOKS PRETTY DRY. NO ORGANIZED OR
WIDESPREAD PRECIP IS EXPECTED TUE THROUGH SUN...BUT THERE IS
POTENTIAL FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS TUE
THROUGH THU INLAND IF ANY SHORTWAVES MOVE THROUGH DURING THE HEAT OF
THE DAY. WILL CONTINUE FORECAST OF SLIGHT CHANCE POPS FOR THESE
DAYS. ALSO...COULD SEE SOME PRECIP NEXT WEEKEND WITH AN UPPER LEVEL
TROUGH PUSHING INTO THE AREA...BUT NOT ENOUGH CONFIDENCE AT THIS
TIME TO PUT SIGNIFICANT POPS IN THE FORECAST.

TEMPS SHOULD BE FAIRLY CLOSE TO NORMAL FOR THE FIRST HAVE OF THE
WEEK...WITH A GENERAL WARMING TREND FROM THU THROUGH SUN.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 149 PM EDT MON JUL 9 2012

MONITORING A LINE OF TSRA STRETCHING FROM CENTRAL BARAGA CO THROUGH
ISHPEMING AND NEGAUNEE...HEADING SSE TOWARD SAW. EXPECT TSRA TO
SLIDE OVER OR JUST W OF SAW BY 19Z...WITH SHRA CONTINUING BEHIND THE
MAIN LINE. OTHER THAN SAW WITH INITIAL MVFR CEIGS POSSIBLE...VFR
CEILINGS AND VIS CAN BE EXPECTED AT SAW...AS WELL AS CMX AND IWD.
WINDS SHOULD REMAIN AOB 10KTS...WITH MAINLY DIURNALLY DRIVEN TSRA
THAT WILL BE TOO LOW TO PUT IN THE FCST YET FOR TUESDAY.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 507 AM EDT MON JUL 9 2012

HIGH PRESSURE SYSTEM WILL REMAIN IN CONTROL THROUGH THURSDAY AS IT
SHIFTS EASTWARD TOWARD THE LOWER GREAT LAKES. WINDS WILL REMAIN
BELOW 15 KNOTS AND GENERALLY OUT OF THE SOUTHWEST TO NORTHWEST
QUADRANT THROUGH THE WEEK.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

UPDATE...KF
SHORT TERM...JLB
LONG TERM...TITUS
AVIATION...KF
MARINE...JLB
Hazardous weather outlook, Jul 9, 3:13 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
413 AM EDT MON JUL 9 2012

MIZ001>007-009>014-084-085-100815-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
413 AM EDT MON JUL 9 2012 /313 AM CDT MON JUL 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND
EARLY EVENING OVER SOUTH CENTRAL UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH
THURSDAY...MAINLY DURING THE AFTERNOON OVER INTERIOR PORTIONS OF
UPPER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-100815-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
413 AM EDT MON JUL 9 2012 /313 AM CDT MON JUL 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE OVER FAR WESTERN LAKE SUPERIOR FRIDAY
NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-100815-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
413 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON
AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY...AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

TITUS

In the hours before

Special weather statement, Jul 9, 11:34 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1234 PM EDT MON JUL 9 2012

MIZ004-091715-
BARAGA-
1234 PM EDT MON JUL 9 2012

...SIGNIFICANT WEATHER ALERT FOR BARAGA COUNTY UNTIL 115 PM EDT...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KEWEENAW BAY...OR 9 MILES NORTHEAST OF
BARAGA. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KLUBER
Local storm report, Jul 9, 11:47 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1247 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     HAIL             PEQUAMING               46.85N 88.38W
07/09/2012  M0.50 INCH       BARAGA             MI   TRAINED SPOTTER

            HAIL STARTING TO COVER THE GROUND

&&

KFLEEGEL
Special weather statement, Jul 9, 12:28 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
128 PM EDT MON JUL 9 2012

MIZ005-091815-
MARQUETTE-
128 PM EDT MON JUL 9 2012

...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 215 PM EDT...

AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF ISHPEMING.  THIS STORM WAS
MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KLUBER
Local storm report, Jul 9, 12:46 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
146 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             NEGAUNEE                46.50N 87.60W
07/09/2012  M0.50 INCH       MARQUETTE          MI   NWS EMPLOYEE

            DIME SIZED HAIL AND GUSTS TO AROUND 45 MPH.

&&

JMWIX
Special weather statement, Jul 9, 2:52 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
252 PM CDT MON JUL 9 2012

MIZ012-092030-
MENOMINEE-
252 PM CDT MON JUL 9 2012

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 330 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF STEPHENSON...OR 14 MILES
NORTH OF MENOMINEE. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KLUBER

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:07 PM CDTSevere Thunderstorm WarningMQTDickinson, Menominee53 min
Jul 9, 6:50 PM CDTSevere Thunderstorm WarningMQTMenominee27 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.